Jump to content
CrazyBoards.org

Recommended Posts

So. Today out of nowhere my left eye has started to twitch. I havent looked in the mirror to see if I can see it or not.

I looked up TD and it talked about movements of the mouth and hands, but nothing about the eye.

Is this just a twitch, or does it sound like TD?

Do I get it dxed by my Pdoc?

What do I do at this point?

Selene

Link to comment
Share on other sites

When considering TD, you might want to consider meds. Generally, only the APs/AAPs cause it, and for true TD, you would have to be (or had to be very recently) a long-term (>6 mo.) AP patient. If I recall correctly, Invega is converted to Risperdal (risperidone) in your body, and Risp is a very well-known TD cause.

Is your twitch in the eye or eyelid? In the eyelid, the twitch would probably be eyelid myokymia, which is a benign and isolated (but very annoying) condition that affects lots of people. If your twitch is larger and is causing both eyelids to slam shut (blepharospasm), this condition is more associated with TD and the parkinsonian disorders.

In any event, you need to talk to your pdoc about this. Especially if the twitches start showing up elsewhere.

Link to comment
Share on other sites

I'm on seroquel, I guess it's been about 6 months now. I go through periods (like right now) where the eyelid twitches underneath the eye. Majorly annoying. I also have a problem if I take the sq, and then stay up for a while... my right leg gets extremely restless, it's like a nerve being irritated. If I lay down, it's okay, but sitting on a pressure point, it gets bad.

Link to comment
Share on other sites

  • 3 weeks later...

I've been on Abilify for three weeks now and noticed an eye twitch a few days ago. It's in my right eye only and I can see it when I look in the mirror. It makes my eye close ever so slightly. Going to the doc today.. hopefully she won't say it's TD.

The twitch isn't constant, but when it happens it lasts off and on (mostly on) for a few hours. Does it have to be constant to be TD?

Link to comment
Share on other sites

I've been on Abilify for three weeks now and noticed an eye twitch a few days ago. It's in my right eye only and I can see it when I look in the mirror. It makes my eye close ever so slightly. Going to the doc today.. hopefully she won't say it's TD.

The twitch isn't constant, but when it happens it lasts off and on (mostly on) for a few hours. Does it have to be constant to be TD?

Same as my twitch Kimber, only i got my right hand shaking and my top lip jumping about like it's got a mind of its own as well as my right eye. The Pdoc is not saying TD as yet, but blaming one of my meds, most likely the seroquel. Funny thing is though, i was taking seroquel before i had ECT and never had a twitch or a shake, but now ? jeez give me a jar of cream and i'll make you butter .... makes ppl stare too, thats the worst thing about it.. stigmatizing bastards !!.. i'll shut up now

Link to comment
Share on other sites

Eye-twitching is one of several possible early signs of TD, and though usually associated with anti-psychotics, has been reported with all the serotonergic anti-depressants. You should do some reading on this, and talk to your doctor. Don't ignore it.

Link to comment
Share on other sites

I've been on Abilify for about two years and my twitching was in my arms and legs. My pdoc said it was TD and prescribed Cogentin for it. The Cogentin appears to be working pretty well, except that I can't take my morning dose until I get to work, because I can't drive very well for several hours after I take the Cogentin.

Tommy

Link to comment
Share on other sites

;) possible SI trigger

My eye twitch ended up going away a few days after lowering to 2mg of Abilify. Unfortunately, Abilify amped me up so much (in a bad way) I ended up cutting for the first time in years. So we nixed Abilify and I started Geodon last night. Geodon is another AAP, so it probably has the tendency to cause TD? I haven't done any research on it yet.

Mine never got as bad as yours, voices, that really sucks. Screw other people! Lithium made me shake so bad a saleperson once grasped my hand and asked gently, "Do you have... what is it called? What Michael J. Fox has? Parkerson's?" Are you f***ing kidding, me?

(sorry.. I'm probably still in an agitated state)

Link to comment
Share on other sites

I get twitching in an eyelid ( upper or lower- but in one eye at a time) eye doctor said this can be from being tired. mine usually last 1-3 days and goes away. ( just offreing this as another possiblity.

td is pretty rare these days woth the newer ap's and lower doses than back in the day. talk to your pdoc and maybe gp too.

Link to comment
Share on other sites

Eye-twitching is one of several possible early signs of TD, and though usually associated with anti-psychotics, has been reported with all the serotonergic anti-depressants. You should do some reading on this, and talk to your doctor. Don't ignore it.

With the serotonergic ADs there is also the possibility of it being myoclonus, itself a sign that you may be taking too much.

If it is, reducing dosage or changing meds can make it go away quickly. Then again, it's more annoying than dangerous -

unless other muscle groups start in to keep the eyelid company.

Or it could be a nervous tic. Bothersome, but not a cause for concern (The stress causing it - that's to be concerned about)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...